I have 4 broken ribs and have been taking ibuprofen every 4 hours. At night I wake up covered in sweat and my shirt is soaked, is this normal?
Ibuprofen should be taken in the smallest effective dose.One tablet of 200mg. every 4 to 6 hours.If pain does not respond to one 200mg. dose,two can be taken.BUT,do not exceed 6 tablets in 24 hours.If it were me,I would alternate,Ibuprofen and Tylenol.I don't think the sweating is related to your use of the Ibuprofen.But,I find that alternating medications seems to help me.Just be careful to exceed either of the recommened dosages.Acetaminophen can be helpful with the pain as well.Tylenol( Regular Strength )can be taken every 2 to 6 hours.2 tablets.Do not take more than 12 tablets in 24 hours.Alternating the two differen medications could possibly help you more effectively.I always use a notepad to quickly write down the time and dosage,which medication that I took.That way I don't get confused on which medication I took prior to my next dosage.I also do this for my children when the are sick or hurt.I don't know if I helped you answer your question...
I was unsure of the dosage amount of Ibuprofen you are taking.But if you tried this alternative and you are still sweating,you will be able maybe to rule out that the Ibuprofen is the culprit.And seek the advise of your Physician in finding a solution to your night sweats.Also,make sure to drink plenty of water and or Gatorade to keep yourself from becoming Dehydrated from excessive sweating. Hope you feel better soon!!!
I know it's too late for this particular poster, but I took 4 Motrin each morning for serve knee pain. Sweated at night like crazy for months. Stopped taking the Motrin each morning. Night sweats went away completely. There must be a correlation. For those seaking answers, stop taking them and see if it helps.
- Ibuprofen Information for Consumers
- Ibuprofen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ibuprofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2011 • 1 answer
Posted 2 Aug 2012 • 10 answers
Posted 17 Aug 2012 • 3 answers
Posted 8 Dec 2012 • 2 answers
Posted 1 Jun 2014 • 2 answers